Alert archive / Tennessee / River Flood Warnings in 2008

River Flood Warning 1, NWS Nashville, TN

March 4, 2008Cheatham County, Tennessee

NWS Nashville, TN issued this river flood warning at Mar 4, 2008, 7:36 AM CST for Cheatham County, Tennessee. It took effect at Mar 4, 2008, 9:41 AM CST. It was in force for 93 min.

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 7:36 AM CST (13:36 UTC)
In effect from
Mar 4, 2008, 9:41 AM CST
Expired
Mar 4, 2008, 11:14 AM CST
In force
93 min
Issued by
NWS Nashville, TN
Flood severity
Minor

County Cheatham County, TN

The radar

The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Harpeth River near Kingston Springs (KINT1). The gauge peaked at 15.28 ft at Mar 4, 2008, 10:00 AM CST.

actionminormoderate102003/0403/05
Action stage
18 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KOHX 041339 CCA
FLWOHX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN 
736 AM CST TUE MAR 04 2008

TNC021-050118-
/O.NEW.KOHX.FL.W.0001.080304T1541Z-080305T0118Z/
/KINT1.1.ER.080304T1541Z.080304T1800Z.080304T1918Z.NO/
736 AM CST TUE MAR 04 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A 

FLOOD WARNING FOR THE HARPETH RIVER NEAR KINGSTON SPRINGS
FROM THIS MORNING UNTIL THIS EVENING.

AT 0730 AM TUESDAY THE STAGE WAS...14.58 FEET AND SLOWLY RISING.
MINOR FLOODING IS FORECAST. THE FLOOD STAGE IS 15.0 FEET. THE RIVER IS 
FORECAST TO RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE 
TO NEAR 16.0 FEET BY NOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY
THIS AFTERNOON.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

AT 15.0 FEET...THE RIVER OVERFLOWS THE LEFT BANK AND FLOODS BOTTOMLAND ALONG 
THE RIVER. SEVERAL SECONDARY ROADS NEAR THE RIVER ARE CUT OFF. MOSTLY 
AGRICULTURAL BOTTOMLAND IS AFFECTED. NEVER DRIVE YOUR VEHICLE THROUGH WATERS
OF UNKNOWN DEPTH.  WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE,
TURN AROUND, DONT DROWN.


$$
MTP
2 follow-up statements
000 
WGUS44 KOHX 041430
FLWOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
830 AM CST TUE MAR 04 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE..
  HARPETH RIVER NEAR KINGSTON SPRINGS AFFECTING CHEATHAM COUNTY 
 
.HEAVY RAINFALL LAST NIGHT HAS CAUSED THE RIVER TO REACH FLOOD STAGE.

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB 
PAGE AT HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=OHX.

TNC021-050118-
/O.CON.KOHX.FL.W.0001.080304T1515Z-080305T0118Z/
/KINT1.1.ER.080304T1515Z.080304T1800Z.080304T1918Z.NO/
830 AM CST TUE MAR 04 2008

THE FLOOD WARNING CONTINUES FOR 
  THE HARPETH RIVER NEAR KINGSTON SPRINGS
* FROM THIS MORNING UNTIL THIS EVENING
* AT 08AM TUESDAY THE STAGE WAS 15.1 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 15.0 FEET 
* FORECAST TO RISE TO NEAR 16.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW       FLOOD STAGE THIS AFTERNOON.
* AT 15.0 FEET...THE RIVER OVERFLOWS THE LEFT BANK AND FLOODS BOTTOMLAND ALONG 
  THE RIVER. SEVERAL SECONDARY ROADS NEAR THE RIVER ARE CUT OFF. MOSTLY 
  AGRICULTURAL BOTTOMLAND IS AFFECTED.

$$
MTP
000 
WGUS44 KOHX 041714
FLWOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
1114 AM CST TUE MAR 04 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TENNESSEE...
 
  HARPETH RIVER NEAR KINGSTON SPRINGS AFFECTING CHEATHAM COUNTY
 
.AT 11 AM THIS MORNING THE RIVER FELL BELOW FLOOD STAGE AND WILL
CONTINUE TO RECEDE THIS AFTERNOON.

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB 
PAGE AT HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=OHX.

TNC021-041744-
/O.CAN.KOHX.FL.W.0001.000000T0000Z-080305T0118Z/
/KINT1.1.ER.080304T1442Z.080304T1530Z.080304T1638Z.NO/
1114 AM CST TUE MAR 04 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE HARPETH RIVER NEAR KINGSTON SPRINGS
* AT 11 AM TUESDAY THE STAGE WAS 14.7 FEET 
* FLOOD STAGE IS 15.0 FEET 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Mar 4, 5:51 AM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 4, 5:51 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
551 AM CST TUE MAR 4 2008

.UPDATE...WIDE DRY SLOT DEVELOPING ON WEST SIDE OF COLD FRONT AND
SURFACE LOW, IN BETWEEN PRE-FRONTAL ACTIVITY AND WRAP-AROUND
PRECIPITATION BACK OVER EASTERN ARKANSAS. THIS TRENDS QUITE WELL
TOWARD THE GFS SOLUTION AND WILL LOWER POPS FOR TODAY ALL AREAS.
SINCE GFS SOLUTION APPEARS TO BE VERIFYING WELL SO FAR, WILL ALSO
GO AHEAD AND INTRODUCE A POTENTIAL MIX OF RAIN AND SNOW BY LATE TODAY
OVER WESTERN COUNTIES.

TEMPERATURE FORECAST LOOKS ON TRACK, AT LEAST FOR THE MOMENT, SO
WILL LEAVE THOSE NUMBERS UNTOUCHED. .

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      57  32  54  36 /  70  30  10  10
CLARKSVILLE    45  29  51  34 /  50  30  10  20
CROSSVILLE     62  32  50  34 /  70  30  10  20
COLUMBIA       61  32  55  36 /  70  20  10  10
LAWRENCEBURG   60  32  56  35 /  40  20  10  10
WAVERLY        48  30  52  35 /  50  30  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Mar 4, 5:30 AM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST TUE MAR 4 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-051130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
530 AM CST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 9:43 PM CSTAreal Flood WarningOHXBenton, Dickson, Hickman, Houston, Humphreys, Lewis and 4 more6 hr
Mar 4, 2:44 AM CSTAreal Flood WarningOHXCheatham3 hr

Nearby

River Flood Warnings in Tennessee, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.